Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can EDTA Cause Leg Cramps?

I m taking EDTA to help rid my body of several heavy metals such as lead, mercury & aluminum that showed up in a urine analysis test by my doctor. He is giving me EDTA bi-weekly interveiniously and two EDTA tablets per day at bedtime. I have developed severe leg cramps. last night they lasted 20 minutes long and my legs in my calves have been sore all day. I drank extra water today, about 120 ounces with celtic salt added and I still started to get leg cramps tonight. I m also taking DMPS bi-weekly to get rid of heavy metals along with my EDTA shot. I haven t had a DMPS shot in three weeks now as my doctor skipped this weeks treatment because of other severe side effects I had. Could EDTA cause leg cramps?
Mon, 24 Oct 2016
Report Abuse
General & Family Physician 's  Response
Hi.
Based on the history given, you seem to have developed hypocalcemia (decreased calcium level in the blood) resulting in tetany which is apparently caused by the chelating drug EDTA.

Dimercapto-propane sulfonate (DMPS) is unlikely to cause hypocalcemia.

Ethylenediaminetetraacetic acid (EDTA) chelates calcium in serum, thereby reducing serum ionized calcium concentration, resulting in hypocalcemia.

For such cases I usually refer to a hospital Calcium gluconate is given intravenously for the immediate relief of muscle cramps.

After hospital discharge, usually you will be advised to take calcium and vitamin D orally.

Your treating doctor might prescribe safer medications instead of EDTA for the effective chelation therapy for heavy metals that may be present in your body.

Hope the advice given above would be beneficial in getting rid of heavy metals from your body.

Regards.
A feedback is appreciated.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Edta


Loading Online Doctors....
Can EDTA Cause Leg Cramps?

Hi. Based on the history given, you seem to have developed hypocalcemia (decreased calcium level in the blood) resulting in tetany which is apparently caused by the chelating drug EDTA. Dimercapto-propane sulfonate (DMPS) is unlikely to cause hypocalcemia. Ethylenediaminetetraacetic acid (EDTA) chelates calcium in serum, thereby reducing serum ionized calcium concentration, resulting in hypocalcemia. For such cases I usually refer to a hospital Calcium gluconate is given intravenously for the immediate relief of muscle cramps. After hospital discharge, usually you will be advised to take calcium and vitamin D orally. Your treating doctor might prescribe safer medications instead of EDTA for the effective chelation therapy for heavy metals that may be present in your body. Hope the advice given above would be beneficial in getting rid of heavy metals from your body. Regards. A feedback is appreciated.